Article Text

PDF

Amphotericin B induced ocular toxicity in cryptococcal meningitis.
  1. P K Li and
  2. K N Lai
  1. Department of Medicine, Prince of Wales Hospital, Chinese University of Hong Kong, Shatin.

    Abstract

    We report a case of acute visual loss after a test dose (1 mg) of intravenous amphotericin B administered to a patient with systemic lupus erythematosus and with cryptococcal meningitis. Her visual acuity was normal prior to the injection of amphotericin B. The meningitis subsequently responded to miconazole and flucytosine treatment. Our findings suggest that amphotericin B should be withheld in the treatment of cryptococcal meningitis if disease of the optic nerve is strongly suspected.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.